Facebook Pixel
EmpowHER Guest

Early period on the pill

By Anonymous June 16, 2009 - 8:28am
Rate This

I have been on the pill for four years and my period is normally very regular. This month I got it two days early. Does anyone know why this might be? I take it "religiously", nothing has changed.
I am 38, very fit and healthy and have no illness atall.

Add a Comment2 Comments

EmpowHER Guest

I am on ortho tri cyclen, a 28 day pill cycle. I normally menstruate during the inactive pills...a perfect 5 day period. This time I started bleeding two days before I stopped taking th inactive pills. I am not too worried...just curious. Normally they are dead on.I don't feel stressed much...I am a little excited if anything as I just got good news.

June 16, 2009 - 2:38pm


What type of birth control pill are you taking? A 28-day cycle pill (with a week of "inactive" pills), or are you taking an extended-cycle pill (no inactive pills; the entire month's worth of pills contain hormones).

When you began menstruating (if you are on the 28-day cycle): were you menstruating during the inactive pills?

Women's cycles change for so many reasons, from cycle-to-cycle, and there are so many variables that we could only speculate why it may have occurred. Any new medications? Were you more stressed? Sometimes, there is not a specific "reason" for one cycle to be 28 days, the next to be 26 days; a few days is nothing to worry about, even while on the pill. Some women's cycles vary greatly from cycle-to-cycle, and this is considered "normal" too!

Does this help?

June 16, 2009 - 2:21pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.